Wyoming, 2013

Winter Storm in Wyoming, May 1, 2013

May 1, 2013 · NWS CYS · 6 events in 6 counties and zones

A low pressure system moved across Colorado and produced heavy snowfall over portions of southeast Wyoming. Storm total accumulations ranged from 6 to 20 inches, highest over the southern Laramie Range.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A low pressure system moved across Colorado and produced heavy snowfall over portions of southeast Wyoming. Storm total accumulations ranged from 6 to 20 inches, highest over the southern Laramie Range.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 30, 10:43 PM MST, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 30, 10:43 PM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1143 PM MDT TUE APR 30 2013

UPDATE ISSUED AT 818 PM MDT TUE APR 30 2013

SNOW WAS FALLING HEAVILY OVER LARAMIE COUNTY AND NEARBY AREAS AS
OF 02Z. SNOWFALL RATES WERE AS HIGH AS 1 INCH PER HOUR WITH SOME
LOCATIONS WEST OF KCYS ALREADY WITH 4 TO 6 INCHES. LATEST
SATELLITE AND RADAR TRENDS SUGGEST THAT THE AREA OF HEAVIER
PRECIPITATION WILL SHIFT SLOWLY EAST TONIGHT AND INTO WEDNESDAY
MORNING. THE BACK EDGE MAY BE NEAR KLAR WHERE THE SNOWFALL AT
THE AIRPORT HAS BEEN LIGHTER IN RECENT HOURS. IN A RECENT UPDATE
HAVE ADJUSTED SNOWFALL AMOUNTS UP IN AREAS OVER AND EAST OF THE
LARAMIE RANGE AND DOWN IN AREAS LIKE KDGW AND KRWL. THE RAIN
OVER MUCH OF THE PANHANDLE AT 02Z WILL SLOWLY CHANGE OVER TO
SNOW BY LATE EVENING.

UPDATE ISSUED AT 622 PM MDT TUE APR 30 2013

RAIN CHANGING OVER TO SNOW EARLY THIS EVENING OVER MUCH OF
SOUTHEAST WYOMING. THE SNOW WAS HEAVY IN PLACES WITH SNOWFALL
RATES OF UP TO AN INCH PER HOUR OVER THE SOUTHERN LARAMIE RANGE...
WESTERN LARAMIE AND WESTERN PLATTE COUNTIES. THE KCYS RADAR
DEPICTS HEAVIER SNOW BANDS OVER SOUTHEAST WYOMING DUE TO THE MID
LEVEL CONVERGENCE AND THE CURRENT RIGHT ENTRANCE REGION OF THE
300 MB JET OVER THE AREA. CLOUD TOPS HAVE COOLED SINCE 23Z OVER
THE CWA. THE PANHANDLE STILL REMAINS IN LIGHT RAIN CURRENTLY AND
WILL CHANGE OVER TO SNOW THROUGH LATE EVENING AS TEMPERATURES
COOL.

STILL LOOKS LIKE THE HEAVIER SNOWFALL WILL BE FOR A 6 TO 10 HOUR
PERIOD AND WILL GRADUALLY SHIFT EAST TONIGHT AND WEDNESDAY
MORNING.

MADE ADJUSTMENTS TO THE TIMING OF THE CHANGEOVER TO SNOW IN A
RECENT UPDATE AND MINOR ADJUSTMENTS TO THE SNOW AMOUNTS FOR
TONIGHT. WILL MONITOR TRENDS BEFORE MAKING ADDITIONAL CHANGES TO
THE SNOW AMOUNTS. PREVIOUSLY ISSUED HIGHLIGHTS LOOK OK FOR NOW
AND MAY NEED TO EXPAND THE WINTER STORM WARNING AREA NORTH SOME
INTO PLATTE COUNTY.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 218 PM MDT TUE APR 30 2013

PCPN GRADUALLY INCREASING IN COVERAGE OVER MOST OF THE CWA THIS
AFTERNOON THOUGH LIGHT IN NATURE. EXPECT THIS TREND TO CONTINUE
THROUGH THIS EVENING AS AIR MASS MOISTENS AND LIFT INCREASES IN
RESPONSE TO MID AND UPPER FORCING WITH APPROACH OF NEXT UPPER
SYSTEM NOW DIGGING OVER THE PACIFIC NW/NORTHERN ROCKYS. LITTLE
CHANGE TO ONGOING FORECAST REASONING WITH PCPN CHANGING TO SNOW
OVER THE HIGH PLAINS THIS EVENING...LATER OVER THE NEB PANHANDLE.
BEST DYNAMICAL FORCING LOOKS LIKE IT WILL BE MAINLY THIS EVENING
UNTIL A LITTLE AFTER MIDNIGHT BEFORE SHIFTING SOUTH LATER TONIGHT.
MODELS HAVE TRENDED A LITTLE FASTER WITH THE PROGRESSION OF THE
PCPN TONIGHT WHICH WOULD ACT TO LOWER EXPECTED AMOUNTS A LITTLE.
HEAVIEST SNOW STILL APPEARS THAT IT WILL BE OVER THE SOUTH LARAMIE
RANGE EAST INTO THE EXTREME SW CORNER OF THE PANHANDLE. CURRENT
HILITES STILL LOOK GOOD OVERALL THOUGH SOME CONCERN ABOUT THE
LARAMIE VALLEY AS SNOW THERE MAY BE HINDERED FURTHER BY
UNFAVORABLE WIND DIRECTION.

SNOW...MAINLY LIGHT...SHOULD PERSIST OVER MUCH OF THE CWA WEDS
MORNING THEN TAPER OFF DURING THE DAY AS BETTER DYNAMICS AND LIFT
MOVE SOUTH OVER COLORADO. COOL CONDITIONS WEDS ESPECIALLY OVER
THE SOUTHERN PORTION OF THE CWA WHERE CLOUDS AND PCPN WILL HANG ON
THE LONGEST. CLEARING AND QUITE COOL WEDS NIGHT THEN DRY AND A
LITTLE WARMER THURSDAY IN NORTHERLY FLOW BEHIND DEPARTING UPPER
TROF.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 218 PM MDT TUE APR 30 2013

NO BIG CHANGES TO THE EXTENDED FORECAST. WILL START OFF THURSDAY
NIGHT WITH DRY CONDITIONS UNDER THE INFLUENCE OF SURFACE HIGH
PRESSURE. THE BIG QUESTION FRIDAY THROUGH SUNDAY IS THE PLACEMENT OF
A CUT OFF UPPER LEVEL LOW. MODELS STILL STRUGGLING TO FIND ANY
CONSISTENCY WITH THE TRACK OF THE UPPER LOW...HOWEVER THE OVERALL
TREND IS FOR THE LOW TO GRADUALLY SLIP NORTH AND EAST FROM THE
SOUTHERN PLAINS THURSDAY INTO THE UPPER MISSISSIPPI VALLEY SUNDAY.
THEREFORE NOT EXPECTING MUCH OF AN IMPACT ON THE FORECAST AREA.
MAINLY LOOKING AT DRY CONDITIONS THROUGH THE FORECAST PERIOD BUT
COULD SEE SOME SHOWER ACTIVITY AROUND SATURDAY AND SUNDAY WITH A
SHORTWAVE WHICH WILL DROP SOUTH OUT OF CANADA.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY EVENING)
ISSUED AT 1135 PM MDT TUE APR 30 2013

SNOW WILL CONTINUE TO FALL ACROSS EXTREME SOUTHEAST WY AND THE
SOUTHERN NEB PANHANDLE OVERNIGHT. CIGS AND VSBYS WILL BE REDUCED
TO LIFR IN THE HEAVIER SNOWFALL FROM EAST OF LAR THRU CYS AND SNY
UNTIL 15Z. MVFR TO OCCASIONAL IFR CAN BE EXPECTED FOR THE REMAINDER
OF THE FORECAST AREA. AFTER 15Z...CONDITIONS WILL GRADUALLY IMPROVE
WITH MVFR CIGS AND VSBYS IN LIGHT SNOW. SURFACE WINDS WILL BE
NORTHEASTERLY 10 TO 20 KT WITH GUSTS TO 25 KT.

&&

.FIRE WEATHER...
ISSUED AT 218 PM MDT TUE APR 30 2013

NO CONCERNS ANTICIPATED FOR THE REST OF THE WEEK WITH NON-CRITICAL
CONDITIONS EXPECTED AND GREEN-UP CONTINUING. MUCH COOLER ACROSS THE
AREA WEDNESDAY THEN WARMING SOME THURSDAY AND FRIDAY. RAIN AND
SNOW LIKELY TONIGHT INTO WEDS...ESPECIALLY FROM FAR SOUTHEAST
WYOMING INTO MUCH OF THE NEBRASKA PANHANDLE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 6 PM MDT WEDNESDAY FOR WYZ106>108-
     114.

     WINTER STORM WARNING UNTIL 6 PM MDT WEDNESDAY FOR WYZ115>119.

NE...WINTER WEATHER ADVISORY UNTIL 6 PM MDT WEDNESDAY FOR NEZ019>021-
     054-055.

&&

UPDATE...WEILAND
SHORT TERM...RE
LONG TERM...LIEBL
AVIATION...JAMSKI
FIRE WEATHER...RE
Hazardous weather outlook, Apr 30, 7:08 PM MST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
808 PM MDT TUE APR 30 2013

WYZ101>119-011030-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
808 PM MDT TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SNOW...HEAVY AT TIMES CAN BE EXPECTED FOR THE REST OF TONIGHT. THE
HEAVIEST SNOW WILL BE OVER AND EAST OF THE LARAMIE RANGE. A WINTER
STORM WARNING IS IN EFFECT FROM LARAMIE TO PINE BLUFFS...WITH A
WINTER WEATHER ADVISORY IN NEARBY AREAS. SNOWFALL TONIGHT IN THE
WARNING AREA WILL BE BETWEEN 3 AND 6 INCHES...WITH LARGER AMOUNTS
OVER THE SOUTHERN LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL MAINLY LIGHT SNOW ACCUMULATIONS ARE EXPECTED THROUGH
WEDNESDAY AFTERNOON BEFORE TAPERING OFF WEDNESDAY EVENING. THE WINTER
STORM WARNING AND ADVISORY REMAIN IN EFFECT THROUGH 6 PM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. REPORTS OF SNOWFALL
TONIGHT WILL BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-011030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
808 PM MDT TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

RAIN WILL GRADUALLY CHANGE OVER TO SNOW OVER THE PANHANDLE THROUGH
THE LATE EVENING. LIGHT TO MODERATE SNOW ACCUMULATIONS WILL BE
POSSIBLE FOR THE SOUTHERN PANHANDLE INCLUDING SCOTTSBLUFF...KIMBALL
AND SIDNEY WHERE A WINTER WEATHER ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT SNOW WILL CONTINUE THROUGH WEDNESDAY AFTERNOON BEFORE TAPERING
OFF WEDNESDAY EVENING. THE WINTER WEATHER ADVISORY REMAINS IN EFFECT
THROUGH 6 PM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. REPORTS OF SNOWFALL
TONIGHT WILL BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Apr 30, 9:16 PM MST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1016 PM MDT TUE APR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     SNOW             HILLSDALE               41.21N 104.48W
04/30/2013  M2.3 INCH        LARAMIE            WY   TRAINED SPOTTER

&&

MAZUR
Local storm report, Apr 30, 9:35 PM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1035 PM MDT TUE APR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

900 PM      SNOW             19 WSW ENCAMPMENT       41.10N 107.13W
2/1/2013    E9.0 INCHES      CARBON             WY   PARK/FOREST SRVC

            THIS IS FROM THE DIVIDE PEAK SNOTEL SITE IN THE SIERRA
            MADRE RANGE AT AN ELEVATION OF 8880 FEET. THE SNOW
            WATER EQUIVALENT WAS 0.6 INCHES AND THE SNOW TO LIQUID RATIO
            WAS 15 TO 1. THIS IS THE ESTIMATED SNOWFALL SINCE 5 AM
            JANUARY 31 2013.

0900 PM     SNOW             11 SSE ENCAMPMENT       41.06N 106.71W
4/30/2013   E2.0 INCHES      CARBON             WY   PARK/FOREST SRVC

            THIS IS FROM THE BLACKHALL MOUNTAIN SNOTEL SITE IN THE
            SIERRA MADRE RANGE AT AN ELEVATION OF 9820 FEET. THE SNOW
            WATER EQUIVALENT WAS 0.2 INCHES AND THE SNOW TO LIQUID
            RATIO WAS 10 TO 1. THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             17 ENE RIVERSIDE        41.31N 106.48W
4/30/2013   E2.0 INCHES      CARBON             WY   PARK/FOREST SRVC

            THIS IS FROM THE SOUTH BRUSH CREEK SNOTEL SITE IN THE
            SNOWY RANGE AT AN ELEVATION OF 8440 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.2 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1.  THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             12 WNW CENTENNIAL       41.37N 106.32W
4/30/2013   E3.0 INCHES      ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE NORTH FRENCH CREEK SNOTEL SITE IN THE
            SNOWY RANGE AT AN ELEVATION OF 10130 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.3 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1.  THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             30 WNW LARAMIE          41.48N 106.12W
4/30/2013   E13.5 INCHES     CARBON             WY   PARK/FOREST SRVC

            THIS IS FROM THE SAND LAKE SNOTEL SITE IN THE SNOWY RANGE
            AT AN ELEVATION OF 10050 FEET. THE SNOW WATER EQUIVALENT
            WAS 0.3 INCHES AND THE SNOW TO LIQUID RATIO WAS 10 TO 1.
            THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             7 NW CENTENNIAL         41.37N 106.21W
4/30/2013   E1.0 INCH        ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE BROOKLYN SNOTEL SITE IN THE SNOWY RANGE
            AT AN ELEVATION OF 10240 FEET. THE SNOW WATER EQUIVALENT
            WAS 0.1 INCHES AND THE SNOW TO LIQUID RATIO WAS 10 TO 1.
            THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             6 SW CENTENNIAL         41.24N 106.19W
4/30/2013   E10.0 INCHES     ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE CINNABAR PARK SNOTEL SITE IN THE SNOWY
            RANGE AT AN ELEVATION OF 9574 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.2 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1. THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             10 SE LARAMIE           41.23N 105.38W
4/30/2013   E5.0 INCHES      ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE CROW CREEK SNOTEL SITE IN THE LARAMIE
            RANGE AT AN ELEVATION OF 8330 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.5 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1.  THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             12 SW ESTERBROOK        42.28N 105.58W
4/30/2013   E5.0 INCHES      ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE WINDY PEAK SNOTEL SITE IN THE LARAMIE
            RANGE AT AN ELEVATION OF 7900 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.5 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1.  THE SNOWFALL WAS SINCE 2 PM.
&&

MWEILAND
Local storm report, Apr 30, 9:39 PM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1039 PM MDT TUE APR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

900 PM      SNOW             19 WSW ENCAMPMENT       41.10N 107.13W
4/30/2013    E9.0 INCHES      CARBON             WY   PARK/FOREST SRVC

            THIS IS FROM THE DIVIDE PEAK SNOTEL SITE IN THE SIERRA
            MADRE RANGE AT AN ELEVATION OF 8880 FEET. THE SNOW
            WATER EQUIVALENT WAS 0.6 INCHES AND THE SNOW TO LIQUID RATIO
            WAS 15 TO 1. THIS IS THE ESTIMATED SNOWFALL SINCE 2 PM.

0900 PM     SNOW             11 SSE ENCAMPMENT       41.06N 106.71W
4/30/2013   E2.0 INCHES      CARBON             WY   PARK/FOREST SRVC

            THIS IS FROM THE BLACKHALL MOUNTAIN SNOTEL SITE IN THE
            SIERRA MADRE RANGE AT AN ELEVATION OF 9820 FEET. THE SNOW
            WATER EQUIVALENT WAS 0.2 INCHES AND THE SNOW TO LIQUID
            RATIO WAS 10 TO 1. THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             17 ENE RIVERSIDE        41.31N 106.48W
4/30/2013   E2.0 INCHES      CARBON             WY   PARK/FOREST SRVC

            THIS IS FROM THE SOUTH BRUSH CREEK SNOTEL SITE IN THE
            SNOWY RANGE AT AN ELEVATION OF 8440 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.2 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1.  THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             12 WNW CENTENNIAL       41.37N 106.32W
4/30/2013   E3.0 INCHES      ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE NORTH FRENCH CREEK SNOTEL SITE IN THE
            SNOWY RANGE AT AN ELEVATION OF 10130 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.3 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1.  THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             30 WNW LARAMIE          41.48N 106.12W
4/30/2013   E13.5 INCHES     CARBON             WY   PARK/FOREST SRVC

            THIS IS FROM THE SAND LAKE SNOTEL SITE IN THE SNOWY RANGE
            AT AN ELEVATION OF 10050 FEET. THE SNOW WATER EQUIVALENT
            WAS 0.3 INCHES AND THE SNOW TO LIQUID RATIO WAS 10 TO 1.
            THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             7 NW CENTENNIAL         41.37N 106.21W
4/30/2013   E1.0 INCH        ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE BROOKLYN SNOTEL SITE IN THE SNOWY RANGE
            AT AN ELEVATION OF 10240 FEET. THE SNOW WATER EQUIVALENT
            WAS 0.1 INCHES AND THE SNOW TO LIQUID RATIO WAS 10 TO 1.
            THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             6 SW CENTENNIAL         41.24N 106.19W
4/30/2013   E10.0 INCHES     ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE CINNABAR PARK SNOTEL SITE IN THE SNOWY
            RANGE AT AN ELEVATION OF 9574 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.2 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1. THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             10 SE LARAMIE           41.23N 105.38W
4/30/2013   E5.0 INCHES      ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE CROW CREEK SNOTEL SITE IN THE LARAMIE
            RANGE AT AN ELEVATION OF 8330 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.5 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1.  THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             12 SW ESTERBROOK        42.28N 105.58W
4/30/2013   E5.0 INCHES      ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE WINDY PEAK SNOTEL SITE IN THE LARAMIE
            RANGE AT AN ELEVATION OF 7900 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.5 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1.  THE SNOWFALL WAS SINCE 2 PM.
&&

MWEILAND
Local storm report, Apr 30, 9:39 PM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1039 PM MDT TUE APR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

900 PM      SNOW             19 WSW ENCAMPMENT       41.10N 107.13W
4/30/2013   E6.0 INCHES      CARBON             WY   PARK/FOREST SRVC

            THIS IS FROM THE DIVIDE PEAK SNOTEL SITE IN THE SIERRA
            MADRE RANGE AT AN ELEVATION OF 8880 FEET. THE SNOW
            WATER EQUIVALENT WAS 0.6 INCHES AND THE SNOW TO LIQUID RATIO
            WAS 10 TO 1. THIS IS THE ESTIMATED SNOWFALL SINCE 2 PM.

0900 PM     SNOW             11 SSE ENCAMPMENT       41.06N 106.71W
4/30/2013   E2.0 INCHES      CARBON             WY   PARK/FOREST SRVC

            THIS IS FROM THE BLACKHALL MOUNTAIN SNOTEL SITE IN THE
            SIERRA MADRE RANGE AT AN ELEVATION OF 9820 FEET. THE SNOW
            WATER EQUIVALENT WAS 0.2 INCHES AND THE SNOW TO LIQUID
            RATIO WAS 10 TO 1. THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             17 ENE RIVERSIDE        41.31N 106.48W
4/30/2013   E2.0 INCHES      CARBON             WY   PARK/FOREST SRVC

            THIS IS FROM THE SOUTH BRUSH CREEK SNOTEL SITE IN THE
            SNOWY RANGE AT AN ELEVATION OF 8440 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.2 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1.  THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             12 WNW CENTENNIAL       41.37N 106.32W
4/30/2013   E3.0 INCHES      ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE NORTH FRENCH CREEK SNOTEL SITE IN THE
            SNOWY RANGE AT AN ELEVATION OF 10130 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.3 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1.  THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             30 WNW LARAMIE          41.48N 106.12W
4/30/2013   E3.0 INCHES     CARBON             WY   PARK/FOREST SRVC

            THIS IS FROM THE SAND LAKE SNOTEL SITE IN THE SNOWY RANGE
            AT AN ELEVATION OF 10050 FEET. THE SNOW WATER EQUIVALENT
            WAS 0.3 INCHES AND THE SNOW TO LIQUID RATIO WAS 10 TO 1.
            THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             7 NW CENTENNIAL         41.37N 106.21W
4/30/2013   E1.0 INCH        ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE BROOKLYN SNOTEL SITE IN THE SNOWY RANGE
            AT AN ELEVATION OF 10240 FEET. THE SNOW WATER EQUIVALENT
            WAS 0.1 INCHES AND THE SNOW TO LIQUID RATIO WAS 10 TO 1.
            THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             6 SW CENTENNIAL         41.24N 106.19W
4/30/2013   E2.0 INCHES     ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE CINNABAR PARK SNOTEL SITE IN THE SNOWY
            RANGE AT AN ELEVATION OF 9574 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.2 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1. THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             10 SE LARAMIE           41.23N 105.38W
4/30/2013   E5.0 INCHES      ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE CROW CREEK SNOTEL SITE IN THE LARAMIE
            RANGE AT AN ELEVATION OF 8330 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.5 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1.  THE SNOWFALL WAS SINCE 2 PM.

0900 PM     SNOW             12 SW ESTERBROOK        42.28N 105.58W
4/30/2013   E5.0 INCHES      ALBANY             WY   PARK/FOREST SRVC

            THIS IS FROM THE WINDY PEAK SNOTEL SITE IN THE LARAMIE
            RANGE AT AN ELEVATION OF 7900 FEET. THE SNOW WATER
            EQUIVALENT WAS 0.5 INCHES AND THE SNOW TO LIQUID RATIO WAS
            10 TO 1.  THE SNOWFALL WAS SINCE 2 PM.
&&

MWEILAND
Local storm report, Apr 30, 10:18 PM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1118 PM MDT TUE APR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     SNOW             2 E CHEYENNE            41.15N 104.75W
04/30/2013  M5.0 INCH        LARAMIE            WY   BROADCAST MEDIA

            2.5 INCHES FELL IN PAST 90 MINUTES.

&&

MJAMSKI
Local storm report, Apr 30, 11:02 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1202 AM MDT WED MAY 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY SNOW       CHEYENNE                41.15N 104.79W
05/01/2013  M6.0 INCH        LARAMIE            WY   OFFICIAL NWS OBS

            SIX HOURLY MEASUREMENT.

&&

MJAMSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 winter storm. Local standard time, as filed.

Winter Storm, Central Laramie County

When
May 1, 12:00 AM MST to 2:00 PM MST
Where
Central Laramie County forecast zone
Reported by
Official NWS Observations
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An additional 4.3 inches was measured at the NWSFO in Cheyenne since midnight for a storm total of 11.6 inches.

Winter Storm, Laramie Valley

When
May 1, 12:00 AM MST to 5:00 AM MST
Where
Laramie Valley forecast zone
Reported by
COOP Observer
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

An observer 3.5 miles east-southeast of Laramie measured an additional two inches of snow since midnight for a storm total of eight inches.

Winter Storm, South Laramie Range

When
May 1, 12:00 AM MST to 2:00 PM MST
Where
South Laramie Range forecast zone
Reported by
COOP Observer
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

An observer six miles west of Buford measured an additional 13 inches of snow since midnight for a storm total of 20 inches.

Winter Storm, South Laramie Range Foothills

When
May 1, 12:00 AM MST to 2:00 PM MST
Where
South Laramie Range Foothills forecast zone
Reported by
COOP Observer
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

An observer 15 miles west of Cheyenne measured an additional eight inches of snow for a storm total of 15 inches.

Winter Storm, Central Laramie Range and Southwest Platte County

When
May 1, 12:00 AM MST to 12:00 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Reported by
COOP Observer
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

An observer 20 miles southwest of Wheatland measured an additional four inches of snow for a storm total of nine inches.

Winter Storm, East Laramie County

When
May 1, 12:00 AM MST to 2:00 PM MST
Where
East Laramie County forecast zone
Reported by
COOP Observer
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer four miles north-northeast of Carpenter measured an additional six inches of snow for a storm total of ten inches.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439333, 439334, 439335, 439337, 439339, 439341.